The connection between vaccines and Kawasaki disease

FacebookEmail
Print Friendly

Kawasaki Disease(NaturalHealth365) Kawasaki disease (KD) is an autoimmune disease that can resemble measles. In fact, some physicians believe that Kawasaki disease was misdiagnosed as measles for many years and finally in 1967 Tomisaku Kawasaki was able to help make distinctions between the diseases. Symptoms include, red eyes, rash, enlarged lymph nodes in neck, fever, swelling of the hands and feet as well as redness in the mouth and throat.

80 percent of children with Kawasaki are under the age of five and it impacts more boys than girls. The incidence of Kawasaki in the United States is increasing and has actually surpassed rheumatic fever as the leading cause of acquired heart disease. Early diagnosis is key and intravenous immunoglobulin (IVIG) therapy and aspirin have shown wonderful promise in protecting the heart and helping children heal.

Do vaccines cause Kawasaki disease?

This is much like the autism-vaccine debate. The numbers are growing, but there is not enough concrete data to confirm what is causing the increase. Viruses, chemicals and vaccines are suspected links and some parents insist their child was impacted after vaccination.

A review of the VAERS database from 1990-2007, regarding a potential link between vaccines and Kawasaki disease, was explored and published in The Pediatric Infectious Disease Journal. Researchers stated that pre-licensure clinical trials of the RotaTeq vaccines revealed higher (although not statistically significant) rates of Kawasaki compared with placebo. They stated continued post-marketing monitoring for KD, including observational studies, are ongoing and the RotaTeq vaccine now bears a warning regarding the potential link to Kawasaki.

Since the journal article was released, VAERS data from 2008-present date (2013) show an additional 36 cases of Kawasaki disease reported after a vaccination; of those 14 were associated with a Rotovirus vaccine.

In Japan, where the Bacille Calmette-Guerin vaccine is used to help prevent tuberculosis, physicians have noted that the vaccine scar can become red and irritated and this can be a sign of Kawasaki. It is not clear if there is a relationship with Kawasaki and the vaccine, but the scar irritation has helped diagnose many with Kawasaki.

A warning about thimerosal and other vaccine ingredients

A report published by Current Medicinal Chemistry states that a susceptibility marker for Kawasaki’s disease is the genetic depletion of glutathione S-transferase which may also increase susceptibility to mercury. The report states that as thimerosal was increased in vaccines, the rates of Kawasaki’s disease increased ten times and then eventually climbed to 20 times. They state that 19 percent of those impacted manifested symptoms on the same day.

They further state that beyond thimerosal, vaccines contain several other additives which may be synergistic with mercury such as aluminum, formaldehyde and neomycin while others such as phenol can also produce Kawasaki like symptoms.

Should my child continue to receive vaccines after Kawasaki?

The American Heart Association recommends deferring the Measles and Varicella vaccines for 11 months after a child receives a high dose IVIG. So a child who is diagnosed and treated for Kawasaki should refrain from receiving those vaccines as IVIG could cause the vaccines to be less effective.

The connection between Kawasaki disease and autism

Physicians from Columbia University College of Physicians and Surgeons reported that there is a statistically significant association between Kawasaki disease and the diagnosis of an autistic disorder.

About the author: Sima Ash of Healing 4 Soul is a clinical and classical homeopath and certified clinical nutritionist who utilizes a unique approach pioneered by Tinus Smits, M.D. called CEASE therapy. The aim of CEASE treatment is systematic detoxification of the causes of illness, leading to step by step improvement and restoration of health in the individual. For additional information, please visit – Healing4Soul.com. You can follow Sima on Facebook at ‘Cease Therapy California’ and through her weekly blog on NaturalHealth365.com

References:
http://www.medscape.com/viewarticle/712565
http://wonder.cdc.gov/controller/datarequest/D8
http://toxcenter.org/artikel/Hg-ADHS-Acrodynie.pdf
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3539048/
http://www.ncbi.nlm.nih.gov/pubmed/20805785
http://circ.ahajournals.org/content/110/17/2747.full
http://www.ncbi.nlm.nih.gov/pubmed/21731656

SUBSCRIBE TODAY! Click here to join the NaturalNews Inner Circle – a monthly (online) subscription offering exclusive audio interviews, video events, natural health product discounts, free gifts plus much more!

Search here for more articles related to vaccine dangers
Search here for more related articles about autism news

STAY INFORMED! FREE Shows + Live Events

FacebookEmail

Gain INSTANT Access:


  • » Vaccine World Summit
  • » 7-Day Juice Cleanse
  • » FREE Newsletter
 

Keep Reading:

  • Felicia Lucerne

    My son was diagnosed with Kawasaki Disease in 2007 after receiving the rotavirus vaccine and my pediatrician assured me there was no connection. He needed IVIG therapy and was eventually fine, but it was a very scary episode and went in for heart monitoring for a few years.

    Thank you so much for this article with the references. I will share with my pediatrician so he is aware of the connection. Perhaps he is now and just didn’t know then, although he has never mentioned it at any check ups. I wonder how much higher the number would be if doctors actually reported in in VAERS and I wonder if I could report it now. I’m not looking for financial compensation, but people need to know vaccines are not risk free.

  • Sima

    Dear Felicia,

    Glad to hear that your son is doing fine. I always love to hear happy endings which doesn’t happen too often these days when it comes to vaccines.

    I believe education is the key!

    To your health,
    Sima

  • LD3340

    There way more to this than meets the eye. Newer studies are showing that VAERS reports aren’t being filled out by Doctors and nurses- and many ER nurses have no idea what a VAERS is. [Vaccine Adverse Effects Reporting System]. If no one turns them in, and it is not mandatory, how are we supposed to understand the true results.